Alert archive / Florida / Freeze Watches in 2012

Freeze Watch 2, NWS Melbourne, FL

January 4, 20124 counties in Florida

NWS Melbourne, FL issued this freeze watch at Jan 4, 2012, 3:58 AM EST for 4 counties in Florida. It took effect at Jan 5, 2012, 1:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 4, 2012, 3:58 AM EST (08:58 UTC)
In effect from
Jan 5, 2012, 1:00 AM EST
Expired
Jan 4, 2012, 1:48 PM EST
In force
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Osceola County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 60 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 9.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2012-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2012-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1931 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

022 
WWUS72 KMLB 040858
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
358 AM EST WED JAN 4 2012

FLZ041-044-053-058-144-041400-
/O.NEW.KMLB.FZ.A.0002.120105T0600Z-120105T1300Z/
/O.CON.KMLB.HZ.W.0001.000000T0000Z-120104T1400Z/
INLAND VOLUSIA-NORTHERN LAKE-OSCEOLA-OKEECHOBEE-SOUTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...KISSIMMEE...
ST CLOUD...OKEECHOBEE...CLERMONT
358 AM EST WED JAN 4 2012

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING. 

* TIMING...FREEZING TEMPERATURES EARLY THIS MORNING WITH RURAL
  LOCATIONS EXPERIENCING A HARD FREEZE. THURSDAY MORNING
  TEMPERATURES EXPECTED TO BE BELOW FREEZING FOR 3 TO 4 HOURS.

* IMPACTS...THE FREEZING TEMPERATURES WILL CAUSE DAMAGE TO COLD
  SENSITIVE PLANTS AND VEGETATION EARLY THIS MORNING AND POSSIBLY
  AGAIN EARLY THURSDAY MORNING ALONG WITH AREAS OF FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE PRECAUTIONS TO PROTECT COLD SENSITIVE VEGETATION AND ENSURE
PETS HAVE ADEQUATE SHELTER.

IMPROPER USE OF SPACE HEATERS ARE A SIGNIFICANT CAUSE OF FATAL
HOUSEHOLD FIRES IN FLORIDA DURING THE WINTER SEASON.

WHEN A HARD FREEZE IS FORECAST...PROTECT WATER PIPES BY ALLOWING
A SLOW DRIP OR FLOW OF WATER THROUGH THEM.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

FLZ045-046-141-147-041400-
/O.CON.KMLB.HZ.W.0001.000000T0000Z-120104T1400Z/
ORANGE-SEMINOLE-COASTAL VOLUSIA-NORTHERN BREVARD-
INCLUDING THE CITIES OF...ORLANDO...SANFORD...DAYTONA BEACH...
TITUSVILLE
358 AM EST WED JAN 4 2012

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* TIMING...FREEZING TEMPERATURES EARLY THIS MORNING WITH RURAL
  LOCATIONS EXPERIENCING A HARD FREEZE.

* IMPACTS...THE FREEZING TEMPERATURES WILL CAUSE DAMAGE TO COLD
  SENSITIVE PLANTS AND VEGETATION EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE PRECAUTIONS TO PROTECT COLD SENSITIVE VEGETATION AND ENSURE
PETS HAVE ADEQUATE SHELTER.

IMPROPER USE OF SPACE HEATERS ARE A SIGNIFICANT CAUSE OF FATAL
HOUSEHOLD FIRES IN FLORIDA DURING THE WINTER SEASON.

WHEN A HARD FREEZE IS FORECAST...PROTECT WATER PIPES BY ALLOWING
A SLOW DRIP OR FLOW OF WATER THROUGH THEM.

&&

$$

FLZ047-054-059-064-041400-
/O.CON.KMLB.FZ.W.0002.000000T0000Z-120104T1400Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-
INCLUDING THE CITIES OF...MELBOURNE...PALM BAY...VERO BEACH...
FORT PIERCE...HOBE SOUND
358 AM EST WED JAN 4 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* TIMING...FREEZING TEMPERATURES EARLY THIS MORNING.

* IMPACTS...THE FREEZING TEMPERATURES WILL CAUSE DAMAGE TO COLD
  SENSITIVE PLANTS AND VEGETATION EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE PRECAUTIONS TO PROTECT COLD SENSITIVE VEGETATION AND ENSURE
PETS HAVE ADEQUATE SHELTER. 

IMPROPER USE OF SPACE HEATERS ARE A SIGNIFICANT CAUSE OF FATAL
HOUSEHOLD FIRES IN FLORIDA DURING THE WINTER SEASON.

&&

$$
1 follow-up statement
107 
WWUS72 KMLB 041848
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
148 PM EST WED JAN 4 2012

FLZ041-044-053-058-144-051300-
/O.UPG.KMLB.FZ.A.0002.120105T0600Z-120105T1300Z/
/O.NEW.KMLB.FZ.W.0003.120105T0600Z-120105T1300Z/
INLAND VOLUSIA-NORTHERN LAKE-OSCEOLA-OKEECHOBEE-SOUTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...KISSIMMEE...
ST CLOUD...OKEECHOBEE...CLERMONT
148 PM EST WED JAN 4 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TIMING...FREEZING TEMPERATURES WILL DEVELOP DURING THE EARLY
  MORNING HOURS OVER RURAL LOCATIONS WITH A BRIEF PERIOD OF
  FREEZING TEMPERATURES POSSIBLE BY DAYBREAK OVER THE REMAINDER OF
  THE FREEZE WARNING AREA. URBAN LOCATION SHOULD BE SPARED FROM
  ANY DURATION OF SUB FREEZING CONDITIONS AS WELL AS THE COASTAL
  BARRIER ISLANDS.

* IMPACTS...THE FREEZING TEMPERATURES WILL CAUSE DAMAGE TO COLD
  SENSITIVE PLANTS AND VEGETATION THURSDAY MORNING. DUE TO LIGHT
  TO CALM WINDS AND OPTIMAL COOLING CONDITIONS AREAS OF FROST WILL
  BE PRESENT AND THE FROST COVERAGE COULD BE AS MUCH OF A HAZARD
  TO VEGETATION AS THE COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE PRECAUTIONS TO PROTECT COLD SENSITIVE VEGETATION AND ENSURE
PETS HAVE ADEQUATE SHELTER.

IMPROPER USE OF SPACE HEATERS ARE A SIGNIFICANT CAUSE OF FATAL
HOUSEHOLD FIRES IN FLORIDA DURING THE WINTER SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

FLZ045>047-054-059-141-147-051300-
/O.NEW.KMLB.FZ.W.0003.120105T0600Z-120105T1300Z/
ORANGE-SEMINOLE-SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-
COASTAL VOLUSIA-NORTHERN BREVARD-
INCLUDING THE CITIES OF...ORLANDO...SANFORD...MELBOURNE...
PALM BAY...VERO BEACH...FORT PIERCE...DAYTONA BEACH...TITUSVILLE
148 PM EST WED JAN 4 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY. 

* TIMING...FREEZING TEMPERATURES WILL DEVELOP DURING THE EARLY
  MORNING HOURS OVER RURAL LOCATIONS WITH A BRIEF PERIOD OF
  FREEZING TEMPERATURES POSSIBLE BY DAYBREAK OVER THE REMAINDER OF
  THE FREEZE WARNING AREA. URBAN LOCATION SHOULD BE SPARED FROM
  ANY DURATION OF SUB FREEZING CONDITIONS AS WELL AS THE COASTAL
  BARRIER ISLANDS.

* IMPACTS...THE FREEZING TEMPERATURES WILL CAUSE DAMAGE TO COLD
  SENSITIVE PLANTS AND VEGETATION THURSDAY MORNING. DUE TO LIGHT
  TO CALM WINDS AND OPTIMAL COOLING CONDITIONS AREAS OF FROST WILL
  BE PRESENT AND THE FROST COVERAGE COULD BE AS MUCH OF A HAZARD
  TO VEGETATION AS THE COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE PRECAUTIONS TO PROTECT COLD SENSITIVE VEGETATION AND ENSURE
PETS HAVE ADEQUATE SHELTER.

IMPROPER USE OF SPACE HEATERS ARE A SIGNIFICANT CAUSE OF FATAL
HOUSEHOLD FIRES IN FLORIDA DURING THE WINTER SEASON.

&&

$$

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this freeze watch went out at Jan 4, 3:30 AM EST, 28 minutes earlier.

Area forecast discussion, Jan 4, 3:30 AM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
330 AM EST WED JAN 4 2012

.DISCUSSION...

...FREEZING MUCH OF THE AREA EARLY THIS MORNING...
...STILL COLD TONIGHT WITH AREAS OF FREEZING TEMPS/FROST...

TODAY...HIGH PRESSURE RIDGE AXIS WILL SETTLE INTO CENTRAL FLORIDA.
THIS WILL CAUSE WINDS TO DIMINISH BELOW 10 MPH...SO AFTER A BLUSTERY
DAY ON TUE IT WILL SEEM RELATIVELY CALM.

EXTENSIVE STRATOCUMULUS CLOUD DECK OVER THE ATLANTIC MAY BRUSH THE
SPACE/TREASURE COAST THIS MORNING...OTHERWISE NO CLOUDS. AFTER A
VERY CHILLY EARLY MORNING...MAX TEMPS WILL BE ABOUT 10 DEGREES
WARMER THAN TUE (UPPER 50S TO LOWER 60S) BUT THIS IS STILL ABOUT
10 DEGREES BELOW NORMAL.

TONIGHT...HAVE INCREASED THE AREAL COVERAGE OF PATCHY FROST AND
ADDED MENTION OF AREAS OF FROST IN THE SOUTH HALF. ALSO HAVE ADDED
A FREEZE WATCH FOR THE SOUTH INTERIOR...LAKE COUNTY AND WESTERN
VOLUSIA.

BACK DOOR FRONT WILL MOVE OFF THE EASTERN SEABOARD WITH SURFACE
HIGH PRESSURE RIDGE AXIS CONTINUING ACROSS THE CENTRAL TO SOUTH
CENTRAL PENINSULA. LIGHT/VARIABLE WINDS ARE EXPECTED AREAWIDE
AROUND SUNRISE AND THIS WILL CAUSE TEMPS TO DROP RAPIDLY EARLY.

ACROSS THE SOUTH LOW LEVEL WINDS WILL STAY LIGHT AND MAX RH IS
EXPECTED NEAR 100 PERCENT...SO HAVE ADDED AREAS OF FROST. NORMAL
INLAND SOUTHERN COUNTIES WILL LIKELY HAVE A FEW HOURS BELOW 32
DEGREES SO WILL GO WITH A FREEZE WATCH. WILL ALSO MENTION NEAR
FREEZING FOR THE INTERIOR PORTIONS OF THE SOUTHERN COASTAL ZONES.

ACROSS THE NORTH...THE MODELS INDICATE BOUNDARY LAYER FLOW
INCREASING A LITTLE OVERNIGHT WITH LOWER RH. STILL EXPECT PATCHY
FROST THOUGH. WITH LOWER DEW POINTS...THE NORMAL LOW SPOTS WILL
LIKELY HAVE MIN TEMPS BELOW FREEZING...POSSIBLY BELOW 30 DEGREES
AT A FEW SPOTS...SO WILL INCLUDE A FREEZE WATCH FOR LAKE AND
INLAND VOLUSIA.

THU-SAT...AREA OF SURFACE HIGH PRESSURE OVER THE GULF OF MEXICO
THURSDAY WILL SHIFT EASTWARD OVER FLORIDA AND EVENTUALLY INTO THE
ATLANTIC BY THE WEEKEND. AIRMASS WILL REMAIN QUITE DRY DURING THIS
TIME FRAME WITH NO PRECIPITATION EXPECTED. A GRADUAL WARMING TREND
WILL CONTINUE INTO LATE WEEK AND EARLY WEEKEND AS S/W RIDGE BUILDS
IN ALOFT AND LOW LEVEL FLOW BECOMES MORE W/SW. THERE WILL STILL BE A
CONCERN FOR PATCHY FROST AROUND THE OKEECHOBEE COUNTY AREA LATE
THURSDAY NIGHT AS LIGHT WINDS ALLOW LOWS TO REACH THE UPPER 30S.
OTHERWISE MIN TEMPS FROM THURS NIGHT WILL BE IN THE 40S...REACHING
UPPER 40S/LOW 50S THE NEXT COUPLE NIGHTS. MAX TEMPS WILL REMAIN
UNSEASONABLY COOL THURSDAY IN THE MID/UPPER 60S AND THEN REACH MORE
NORMAL VALUES FRI/SAT GENERALLY IN THE LOW 70S.

SUN-TUE...HIGH PRESSURE RIDGE REMAINS ACROSS THE AREA INTO SUNDAY AS
A WEAK COLD FRONT APPROACHES NORTH FLORIDA LATE IN THE DAY. THE 12Z
GFS DEVELOPS LOW PRESSURE ALONG THE BOUNDARY WHICH DELAYS THE
PASSAGE OF THE FRONT ACROSS CENTRAL FLORIDA UNTIL TUESDAY. THE ECMWF
REMAINS MORE PROGRESSIVE AND PUSHES THE FRONT THROUGH MONDAY WITH
SLIGHTLY COOLER TEMPS BEHIND THE BOUNDARY. EXACT TIMING OF FRONTAL
PASSAGE IS DIFFICULT TO DETERMINE DUE TO THESE DIFFERENCES. A FEW
SHOWERS COULD BE POSSIBLE AS THE FRONT MOVES THROUGH...BUT QPF
FIELDS ON BOTH MODELS ARE HARDLY IMPRESSIVE. WILL THEREFORE KEEP
RAIN CHANCES OUT OF THE FORECAST FOR NOW.
&&

.AVIATION...VFR.

&&

.MARINE...
TODAY...HIGH PRESSURE RIDGE NOSING DOWN THE WEST SIDE OF THE
PENINSULA WILL ALLOW NORTH WINDS EARLY THIS MORNING TO BE AROUND
15 KNOTS IN THE GULF STREAM SO WILL CONTINUE AN ADVISORY FOR SEAS
THERE UNTIL 10 AM...THEN THE GRADIENT WILL QUICKLY EASE THROUGH
THE AFTERNOON.

MARINERS GOING OUT TO THE GULF STREAM CAN ALSO EXPECTED CLOUDY
CONDITIONS THIS MORNING...WHICH MAY LAST MUCH OF THE DAY. A FEW
LIGHT SHOWERS OR SPRINKLES MAY EVEN OCCUR OVER THE GULF STREAM
SOUTHERN LEGS.

TONIGHT...LIGHT OFFSHORE FLOW EXCEPT BECOMING 10-15 KNOTS IN THE
NORTH OFFSHORE LEG.

THU-WEEKEND...HIGH PRESSURE OVER THE GULF THURS WILL SHIFT
EASTWARD OVER FLORIDA AND OFFSHORE INTO THE WEEKEND. THIS WILL
ALLOW W/NW WINDS TO DECREASE...BECOMING 10KTS OR LESS INTO THE
WEEKEND. SEAS WILL ALSO GRADUALLY DECREASE THROUGH THE PERIOD WITH
VALUES UP TO 6FT ON THURSDAY BECOMING 4FT OR LESS LATE FRI THROUGH
SUN.

&&

.FIRE WEATHER...
TODAY...MIN RH VALUES WILL REACH THE MID 20S ACROSS THE NORTH
INTERIOR WITH UP TO 6 HOURS OF LOW RH DURATION ANTICIPATED. THE
FORECAST ERC VALUES AVERAGE OUT CLOSE TO 35 FOR THIS AREA...AND
THERE WERE A FEW BRUSH FIRES NOTED YESTERDAY...SO WILL GO WITH A
RED FLAG WARNING.

THU...DRY AIRMASS OVER THE AREA WILL CONTINUE TO PRODUCE MIN RH
VALUES NEAR TO JUST BELOW 35 PERCENT OVER MUCH OF THE AREA.
HOWEVER DURATION APPEARS TO BE FAIRLY SHORT WITH W/NW WINDS
REMAINING BELOW 15 MPH...SO NO FIRE WEATHER HEADLINES EXPECTED.

&&

.CLIMATE...UNSEASONABLY COLD TEMPERATURES HAVE BROKEN/TIED A FEW
RECORDS ALREADY ACROSS THE AREA. RECORD COOL HIGHS WERE BROKEN AT
MELBOURNE AND VERO BEACH YESTERDAY...JANUARY 3RD...WITH VALUES OF 50
AND 51 DEGREES FAHRENHEIT RESPECTIVELY. ALSO...AT 9:39 PM YESTERDAY
THE TEMPERATURE DIPPED TO 33 DEGREES AT MELBOURNE WHICH TIED THE
RECORD LOW TEMPERATURE AT THIS SITE FOR JANUARY 3RD.

FORECAST LOWS FOR THIS MORNING WILL BE NEAR RECORD VALUES...HOWEVER
NO RECORD COOL HIGHS WILL OCCUR TODAY AS AFTERNOON TEMPERATURES WILL
RISE WELL ABOVE THESE VALUES.

RECORD LOW TEMPERATURES FOR WED MORNING...

                           1/4(WED)
DAYTONA BEACH INT'L (DAB)  26F/1928
ORLANDO INT'L (MCO)        28F/1928
MELBOURNE INT'L (MLB)      28F/2001
VERO BEACH MUNI (VRB)      29F/2001

RECORD COOL HIGHS FOR WED...

                           1/4(WED)
DAYTONA BEACH INT'L (DAB)  49F/2002
ORLANDO INT'L (MCO)        49F/2008
MELBOURNE INT'L (MLB)      50F/2002
VERO BEACH MUNI (VRB)      50F/1979

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  56  34  65  44 /   0   0   0   0
MCO  59  35  66  45 /   0   0   0   0
MLB  59  33  67  44 /   0   0   0   0
VRB  61  33  66  44 /   0   0   0   0
LEE  56  33  66  45 /   0   0   0   0
SFB  57  35  66  46 /   0   0   0   0
ORL  57  38  66  47 /   0   0   0   0
FPR  61  36  66  44 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR INDIAN RIVER-
     MARTIN-SOUTHERN BREVARD-ST. LUCIE.

     HARD FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR COASTAL
     VOLUSIA-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-
     OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM EST THIS
     EVENING FOR INLAND VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN LAKE.

     FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
     INLAND VOLUSIA-NORTHERN LAKE-OKEECHOBEE-OSCEOLA-SOUTHERN
     LAKE.

AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM EST THIS
     MORNING FOR COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER
     INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO VOLUSIA
     BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM
     SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
     WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
     20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...LASCODY
LONG TERM....WEITLICH
Hazardous weather outlook, Jan 3, 8:36 PM EST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
836 PM EST TUE JAN 3 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-040600-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
836 PM EST TUE JAN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.EXCESSIVE COLD IMPACT...
THE COLDEST AIR OF THE WINTER SEASON THUS FAR WILL CONTINUE TO MOVE
DOWN THE PENINSULA INTO EAST CENTRAL FLORIDA TONIGHT. ALTHOUGH WINDS
HAVE DIED DOWN...TEMPERATURES WILL DROP BELOW FREEZING EVERYWHERE
EXCEPT FOR THE BARRIER ISLANDS OF SOUTHERN BREVARD...INDIAN
RIVER...SAINT LUCIE AND MARTIN COUNTIES WHICH LOOK TO REMAIN ABOVE
FREEZING.

A HARD FREEZE WARNING IS IN EFFECT FOR ALL INTERIOR COUNTIES OF EAST
CENTRAL FLORIDA AS WELL AS VOLUSIA AND NORTHERN BREVARD COUNTIES
OVERNIGHT...FROM 11 PM THROUGH 9 AM WEDNESDAY MORNING. SOUTHERN
BREVARD COUNTY AND THE TREASURE COAST ARE UNDER A FREEZE WARNING.

BECAUSE THE WINTER HAS BEEN MILD TO WARM THUS FAR...THESE MUCH BELOW
NORMAL TEMPERATURES WILL SEEM THAT MUCH COLDER. IF YOU VENTURE
OUTDOORS...DRESS WARMLY.

PEOPLE SHOULD TAKE MEASURES TO PROTECT COLD SENSITIVE PLANTS
IMMEDIATELY...AS WELL AS BRING ANY PETS INDOORS. THOSE UNDER A HARD
FREEZE WARNING SHOULD ALSO PROTECT WATER PIPES BY ALLOWING A SLOW
DRIP OR FLOW OF WATER THROUGH THEM OVERNIGHT.

.WIND AND SEA IMPACT...
HAZARDOUS BOATING CONDITIONS WILL CONTINUE OVER THE LOCAL ATLANTIC
THROUGH THE REMAINDER OF THE DAY. WINDS THROUGH THE EARLY PORTION OF
THE OVERNIGHT HOURS WILL REMAIN SUSTAINED AT 15 TO 20 KNOTS WITH
HIGHER GUSTS...BEFORE DROPPING OFF TO BETWEEN 10 TO 15 KNOTS BY
MORNING. A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR ALL
COASTAL WATERS OFF THE EAST CENTRAL FLORIDA COAST THROUGH 4 AM...AND
FOR THE GULF STREAM THROUGH LATE WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
CHILLY AND DRY CONDITIONS WILL REMAIN IN PLACE THROUGH WEDNESDAY
WITH CONTINUING HAZARDOUS BOATING CONDITIONS AND AN ELEVATED FIRE
WEATHER DANGER. A RETURN TO NORMAL TEMPERATURES IS EXPECTED BY THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

GUSEMAN

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 4:19 AM ESTSmall Craft Advisory for Hazardous SeasMLB6 hr
Jan 4, 5:09 AM ESTRed Flag WarningMLBLake, Orange, Osceola, Seminole, Volusia13 hr
Jan 4, 1:48 PM ESTFreeze WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia18 hr
Jan 4, 4:38 PM ESTFrost AdvisoryMLB15 hr

Nearby

Freeze Watches in Florida, 2012Every freeze watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.